MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNSPECIFIED KNEE PATELLA IMPLANT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY

SMITH & NEPHEW, INC. UNSPECIFIED KNEE PATELLA IMPLANT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Catalog Number UNKNOWN
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patella was loose 10 years post-op.Revision surgery was performed to remove and replace patella.No delay or injury reported.Back up available.
 
Additional Manufacturer Narrative
The wrong part number had been reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Therefore a product analysis could not be performed.After repeated requests, smith and nephew has been unable to obtain device details.Smith and nephew has an outstanding request with the reporter for information.As device details were not made available, device history record review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.Clinical evaluation noted that no clinical relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.The patient impact beyond the reported revisions cannot be determined.No further medical assessment is warranted at this time.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
UNSPECIFIED KNEE PATELLA IMPLANT
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8072041
Report Number1020279-2018-02486
Device Sequence Number1668607
Product Code JWH
UDI-Device Identifier03596010559036
UDI-Public03596010559036
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
10/24/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date07/08/2019
07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;